MAUDE Adverse Event Report: BECTON DICKINSON, S.A. SYRINGE 20ML E/T; PISTON SYRINGE

BECTON DICKINSON, S.A. SYRINGE 20ML E/T; PISTON SYRINGE
Model Number 300613
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that syringe 20ml e/t contained foreign matter.The following information was provided by the initial reporter: "i noticed today that bd plastipak 20ml and 30ml syringes presented with a clear liquid substance residue inside once plunger was pushed up fully and drawn back prior to use.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary: several samples have been provided to our quality team for investigation.Upon visual inspection, no defects or signs of excess silicone can be observed inside the syringe.A device history review was performed for reported lot 2007109, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Lubricant is employed during the syringe assembly process to lubricate the cylinders in the silicone station.The silicone employed in this product is a medical grade silicone authorized for product use.Silicone content tests are performed during the manufacturing process of each lot number.Testing was performed on the returned samples, results verified the amount of silicone was with the required limits.Based on the investigation results, no manufacturing related defects could be identified and therefore, a cause for the reported incident could not be determined.It is possible the silicone noted by the customer was a result of poor distribution of the material inside the barrel.Complaints received for this device and reported condition will be monitored by our quality team for signs of emerging trends.

Brand Name
SYRINGE 20ML E/T
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key12230304
Report Number3003152976-2021-00422
Device Sequence Number3035846
Product Code FMF
UDI-Device Identifier30382903006138
UDI-Public30382903006138
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2025
Device Model Number300613
Device Catalogue Number300613
Device Lot Number2007109
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2021
Initial Date Received by Manufacturer 06/28/2021
Supplement Date Received by Manufacturer09/24/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1